Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 32, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 29, 2020, 5:22 PM EDT for Saratoga County, Warren County, Washington County, New York. It was in force for 68 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2020, 5:22 PM EDT (21:22 UTC)
- Expired
- May 29, 2020, 6:30 PM EDT
- In force
- 68 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saratoga County, NY, Warren County, NY, Washington County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:40 PM EDT | TSTM WND DMG | 2 Ene Corinth, NY | TREE AND WIRES ON VEHICLE ON CALL STREET. TIME ESTIMATED BY RADAR. |
| May 29, 5:52 PM EDT | TORNADO | 3 E Corinth, NY | NWS STORM SURVEY CONFIRMED EF1 TORNADO IN WARREN COUNTY, NY. HARDWOOD AND SOFTWOOD TREES SNAPPED AND UPROOTED. ONE HOME SUFFERED DIRECT ROOF DAMAGE. |
| May 29, 5:55 PM EDT | TSTM WND DMG | 1 Se Corinth, NY | TREE DOWN ON GABRIEL ROAD, TIME ESTIMATED BY RADAR |
| May 29, 5:59 PM EDT | TSTM WND DMG | 3 Wnw Moreau, NY | TREE DOWN ON A HOUSE, TIME ESTIMATED BY RADAR |
| May 29, 6:08 PM EDT | TSTM WND DMG | 1 Nw Hudson Falls, NY | TREE BLOCKING ROADWAY AT DIX/QUARRY CROSSING. TIME IS RADAR ESTIMATED. |
| May 29, 6:14 PM EDT | TSTM WND DMG | 2 Ene Glens Falls Airpo, NY | TREE BLOCKING ROADWAY AT VAUGHN ROAD/UNDERWOOD RD IN KINGSBURY. |
| May 29, 6:18 PM EDT | TSTM WND DMG | 1 Sse West Glens Falls, NY | I-87 NORTHWAY CLOSED BETWEEN EXITS 17 AND 19 DUE TO DOWNED WIRES, TIME ESTIMATED BY RADAR |
| May 29, 6:18 PM EDT | TSTM WND DMG | Glens Falls, NY | TREE DOWN NEXT TO THE GLENS FALLS HOSPITAL, TIME ESTIMATED FROM RADAR |
| May 29, 6:20 PM EDT | TSTM WND DMG | 1 Nnw Fort Ann, NY | POLES DOWN NEAR SOUTH BAY ROAD AND WEST ROAD, TIME ESTIMATED BY RADAR |
| May 29, 6:22 PM EDT | TSTM WND DMG | 1 Ese West Glens Falls, NY | MAIN STREET IN QUEENSBURY CLOSED DUE TO DOWNED WIRES, TIME ESTIMATED BY RADAR |
| May 29, 6:22 PM EDT | TSTM WND DMG | 4 Ne Fort Ann, NY | TREE DOWN ON NY 22 SOUTHBOUND AT QUARRY ROAD, TIME ESTIMATED BY RADAR |
| May 29, 6:35 PM EDT | TSTM WND DMG | 4 W Fort Ann, NY | TREE DOWNED ON POWER LINES ON FIREHOUSE WAY AT JOE GREEN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:25 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427
WUUS51 KALY 292122
SVRALY
NYC091-113-115-292230-
/O.NEW.KALY.SV.W.0032.200529T2122Z-200529T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
522 PM EDT Fri May 29 2020
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Warren County in east central New York...
Northern Saratoga County in east central New York...
Northern Washington County in east central New York...
* Until 630 PM EDT.
* At 521 PM EDT, a severe thunderstorm was located over Day Center,
or 17 miles southwest of Lake George Village, moving northeast at
50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lake Luzerne-Hadley around 530 PM EDT.
Lake Luzerne Campground around 535 PM EDT.
Lake George Village around 540 PM EDT.
Warrensburg and Chestertown around 550 PM EDT.
Bolton Landing around 555 PM EDT.
Huletts Landing around 605 PM EDT.
Hague around 610 PM EDT.
Rogers Rock Campground around 615 PM EDT.
Other locations impacted by this severe thunderstorm include Thurman
Station, Cleverdale, Beartown, Tenantville, Lake Luzerne, Putnam
Station, South Bay Village, Snody Dock, Conklingville and Sabbath Day
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake George, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7339 4358 7338 4359 7339 4362 7337
4363 7330 4361 7329 4358 7330 4357 7327
4312 7386 4327 7415 4333 7415 4378 7375
4381 7338
TIME...MOT...LOC 2121Z 220DEG 42KT 4331 7402
HAIL...1.00IN
WIND...60MPH
$$
DBT2 follow-up statements
496
WWUS51 KALY 292148
SVSALY
Severe Weather Statement
National Weather Service Albany NY
548 PM EDT Fri May 29 2020
NYC091-113-115-292230-
/O.CON.KALY.SV.W.0032.000000T0000Z-200529T2230Z/
Warren NY-Saratoga NY-Washington NY-
548 PM EDT Fri May 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WARREN...NORTHERN SARATOGA AND NORTHERN WASHINGTON COUNTIES...
At 548 PM EDT, a severe thunderstorm was located near Bolton Landing,
or near Warrensburg, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Huletts Landing around 600 PM EDT.
Hague around 605 PM EDT.
Rogers Rock Campground around 610 PM EDT.
Other locations impacted by this severe thunderstorm include Thurman
Station, Cleverdale, Beartown, Tenantville, Lake Luzerne, Putnam
Station, South Bay Village, Snody Dock, Conklingville and Sabbath Day
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake George, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7339 4358 7338 4359 7339 4362 7337
4363 7330 4361 7329 4358 7330 4357 7327
4312 7386 4327 7415 4333 7415 4378 7375
4381 7338
TIME...MOT...LOC 2148Z 216DEG 45KT 4359 7374
HAIL...1.00IN
WIND...60MPH
$$
DBT609
WWUS51 KALY 292218
SVSALY
Severe Weather Statement
National Weather Service Albany NY
618 PM EDT Fri May 29 2020
NYC091-292227-
/O.CAN.KALY.SV.W.0032.000000T0000Z-200529T2230Z/
Saratoga NY-
618 PM EDT Fri May 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SARATOGA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central New York. A Severe Thunderstorm Warning remains in
effect for other portions of Saratoga County until 700 pm.
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7339 4358 7338 4359 7339 4362 7337
4363 7330 4360 7329 4358 7330 4357 7327
4328 7369 4327 7374 4332 7375 4346 7372
4380 7346 4380 7344
TIME...MOT...LOC 2217Z 231DEG 37KT 4344 7361
$$
NYC113-115-292230-
/O.CON.KALY.SV.W.0032.000000T0000Z-200529T2230Z/
Warren NY-Washington NY-
618 PM EDT Fri May 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN WARREN AND NORTHERN WASHINGTON COUNTIES...
At 617 PM EDT, a severe thunderstorm was located near Lake George
Village, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Comstock around 630 PM EDT.
Whitehall and Huletts Landing around 635 PM EDT.
West Haven around 650 PM EDT.
Other locations impacted by this severe thunderstorm include Shelving
Rock, Cleverdale, South Bay, French Mountain, Low Hampton, Putnam
Station, South Bay Village, Snody Dock, Lake George and Mount Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake George, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7339 4358 7338 4359 7339 4362 7337
4363 7330 4360 7329 4358 7330 4357 7327
4328 7369 4327 7374 4332 7375 4346 7372
4380 7346 4380 7344
TIME...MOT...LOC 2217Z 231DEG 37KT 4344 7361
HAIL...1.00IN
WIND...60MPH
$$
DBTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:36 PM EDT, 46 minutes earlier.
Area forecast discussion, May 29, 4:36 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 436 PM EDT Fri May 29 2020 .SYNOPSIS... With a muggy air mass in place ahead of a frontal boundary, showers and thunderstorms are expected through this evening. Some storms will be severe with strong winds and heavy rainfall. Behind the front, much cooler and less humid conditions are expected for the weekend. Dry and comfortable weather will continue for the start of next week as well. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 422 PM EDT...Potent upper level shortwave is seen in water vapor imagery across lower Michigan. Associated with this feature is a surface cold front that is located across Ontario and is heading towards western New York. Ahead of this boundary, several bands of convection are occurring across New York and Pennsylvania. While thunderstorms have initially been cellular or forming clusters, they are now starting to organize into small lines, as the increasing 0-6 km shear of around 30-40 kts is favorable for linear development. With a warm and humid air mass in place (dewpoints nearing 70 degrees), MLCAPE has been around 1500 J/kg across much of the area. Several severe storms have already occurred, and a more organized threat for severe weather is anticipated through about 9 PM, as a line of storms over CNY continues to organize and head eastward. Damaging winds and cloud-to-ground lightning will continue to be the main threat, although small hail and heavy rainfall are possible as well. Severe Thunderstorm Watch is in effect for all of eastern NY through 9 PM. By later this evening, severe convection will be weakening due to diurnal cooling and decreasing instability. Some showers may linger into the overnight as the front slowly crosses the area from west to east, but the threat for severe winds and lightning should be ending before midnight. Overnight lows look to fall into the mid 50s to mid 60s. It will initially be rather muggy, but dewpoints should finally start falling by the late night as the front finally crosses the area. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Much cooler and less humid conditions are expected over the weekend. The cold front will continue to depart off to the east on Saturday morning. It looks to slow down and possibly stall as it gets towards eastern New England. There may be some morning showers/clouds associated with the boundary for eastern areas. In addition, a few afternoon showers could develop over central New York thanks to the approaching upper level trough and these could spread into western areas by later in the day as well. Otherwise, it will be drier with a mix of sun and clouds through the day. Daytime highs will be noticeably cooler in the mid 60s to mid 70s, with dewpoints falling through the 50s and eventually the 40s by late in the day. The upper level trough will be overhead for Saturday night into Sunday. 850 hpa temps will fall close to 0 C. After a cool night of lows in the 40s for Saturday night, daytime highs will only reach the mid 50s to mid 60s for Sunday, with a gusty northwest breeze. Dewpoints will only be in the 30s, which is quite dry for the last day of May. On Sunday night, high pressure building into the area from the Ohio Valley will allow for decreasing winds and clear skies. With the dry atmosphere in place, this should set the stage for good radiational cooling. It will be very chilly, and temps will fall into the upper 30s to mid 40s for lows. Some frost cannot be ruled out across the higher terrain of the Adirondacks and southern VT. && .LONG TERM /MONDAY THROUGH FRIDAY/... Guidance is in agreement with an amplified blocky longwave pattern across the CONUS with a trough over the Northeast and a ridge over the south-central United States to start the week. Heights are expected to rise over the Northeast as the trough departs and ridging tries to build in early in the week. However, the ridge is expected to get quickly surpressed as short waves approaches and move through mid to late in the week. At the surface, high pressure over the eastern United States is expected to shift offshore with a return flow developing. Cold fronts associated with the short waves will sweep through bring chances for showers to the area. The first day of June will feature below normal temperature by 5 to 10 degrees with cyclonic flow across the region. Temperatures will moderate and be seasonably warm the rest of the week. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... NWS WSR-88D Radars showing isolated to scattered showers and thunderstorms developing across New York State north and west of the mid Hudson Valley. Chances for scattered thunderstorms will increase across the Albany Forecast Area during the late afternoon into the evening. Have included tempo for thunder in TAFs as latest convective allowing models show coverage to increase substantially this afternoon. Scattered showers and thunderstorms will linger through much of the evening, as a slow moving cold front progresses eastward. Cold front should be east of the TAF sites by mid morning Saturday and winds will become more west to northwest tomorrow. Winds today will be southerly around 10-15 kt with gusts of 20-25 kt, especially at KALB/KPSF. Stronger winds gusts will be possible within any thunderstorms later this afternoon and evening. Winds will shift to the west tomorrow morning after the cold front passes. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Monday: Low Operational Impact. Slight Chance of SHRA. Monday Night: No Operational Impact. NO SIG WX. Tuesday: Low Operational Impact. Slight Chance of SHRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA. Wednesday: Moderate Operational Impact. Chance of SHRA. && .FIRE WEATHER... Thanks to a cold front, showers and thunderstorms will move across the region this evening, bringing a wetting rainfall to many areas. Behind the frontal boundary, drier and cooler weather is expected this weekend. RH values will be as low as 40 percent on Saturday and as low as 25 to 35 percent on Sunday. West winds will be 5 to 10 mph on Saturday and northwest winds will be 10 to 15 mph for Sunday. && .HYDROLOGY... Showers and thunderstorms are expected through this evening. Some of the thunderstorms may produce locally heavy downpours, with up to an inch possible. This rainfall may allow for sharp rises on small streams and creeks, as well as ponding of water in urban areas. However, large scale flooding is not expected, as the heavy rainfall will be localized in nature and recent dry conditions will alleviate widespread issues. While some larger rivers may see minor rises, no river flooding is expected. Dry weather is then expected for the weekend into early next week. This will allow for any small rises to recede quickly and river levels to remain steady into the upcoming week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Frugis NEAR TERM...Frugis SHORT TERM...Frugis LONG TERM...IAA AVIATION...SND FIRE WEATHER...Frugis HYDROLOGY...Frugis
Hazardous weather outlook, May 29, 4:22 PM EDT, 1 hour before
Hazardous Weather Outlook National Weather Service Albany NY 422 PM EDT Fri May 29 2020 NYZ032-033-038>043-047>054-058>061-063>066-082>084-301100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington- 422 PM EDT Fri May 29 2020 ...SEVERE THUNDERSTORM WATCH 234 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for all of eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN activation is requested for all of eastern Upstate New York. Please send any reports of flooding, damaging winds or hail to the National Weather Service via email, social media or phone. CTZ001-013-MAZ001-025-VTZ013>015-301100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Bennington-Western Windham-Eastern Windham- 422 PM EDT Fri May 29 2020 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and southern Vermont. .DAY ONE...Tonight. Thunderstorms this evening will be capable of producing gusty winds and heavy rainfall. A few storms may be severe with damaging winds and hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Please send any reports of flooding, damaging winds or hail to the National Weather Service via email, social media or phone.
In the hours before
Special weather statement, May 29, 4:13 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Albany NY
413 PM EDT Fri May 29 2020
NYZ038>040-082-292100-
Southern Fulton-Southern Herkimer-Northern Fulton-Montgomery-
413 PM EDT Fri May 29 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FULTON...SOUTHEASTERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...
At 413 PM EDT, a strong thunderstorm was located near Springfield, or
near Cooperstown, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Canajoharie, Fort Plain and St. Johnsville around 440 PM EDT.
Ephratah around 445 PM EDT.
Caroga Lake and Caroga Lake Public Campground around 500 PM EDT.
Other locations impacted by this storm include Ingham Mills, Meco,
Cook Corners, Lotville, Rasbach Corner, Salt Springville,
Mindenville, Davys Corners, Fical Corners and Ripple Corners.
This includes Interstate 90 near exit 29A.
LAT...LON 4325 7463 4308 7435 4283 7466 4290 7488
4284 7489 4282 7491 4286 7499
TIME...MOT...LOC 2013Z 220DEG 36KT 4278 7491
DBTLocal storm report, May 29, 4:18 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT FRI MAY 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 W WYANTSKILL 42.69N 73.67W
05/29/2020 RENSSELAER NY DEPT OF HIGHWAYS
ROUTE 136 BETWEEN MEADOW DRIVE AND ORCHARD LANE CLOSED
DUE TO DOWNED WIRES, TIME ESTIMATED BY RADAR
&&
EVENT NUMBER ALY2002434
RATHBUNSpecial weather statement, May 29, 4:23 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Albany NY
423 PM EDT Fri May 29 2020
NYZ039>041-050-082-083-292115-
Southern Fulton-Northern Fulton-Montgomery-Southeast Warren-Southern
Saratoga-Northern Saratoga-
423 PM EDT Fri May 29 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SARATOGA...SOUTHEASTERN
FULTON AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 423 PM EDT, a strong thunderstorm was located over Tribes Hill, or
near Fonda, moving northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Gloversville and Fort Johnson around 430 PM EDT.
Amsterdam and Hagaman around 435 PM EDT.
Broadalbin and Mayfield around 440 PM EDT.
Galway and Cranberry Creek around 445 PM EDT.
Northampton Beach Public Campground around 450 PM EDT.
Edinburg around 500 PM EDT.
Day Center around 510 PM EDT.
Corinth around 515 PM EDT.
Other locations impacted by this storm include Parkis Mills, Meco,
Charleston, West Perth, Sweets Crossing, Fultonville, West Milton,
Glenwild, Young Corners and Greenfield Center.
This includes Interstate 90 between exits 27 and 28.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4290 7457 4335 7403 4321 7369 4295 7405
4296 7409 4293 7409 4279 7428
TIME...MOT...LOC 2023Z 220DEG 35KT 4291 7431
DBTSpecial weather statement, May 29, 4:43 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
443 PM EDT Fri May 29 2020
NYZ032-033-292115-
Northern Herkimer-Hamilton-
443 PM EDT Fri May 29 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND NORTH
CENTRAL HERKIMER COUNTIES...
At 443 PM EDT, a strong thunderstorm was located 10 miles south of
Star Lake, or 20 miles north of Old Forge, moving northeast at 45
mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will remain over mainly rural areas of northwestern
Hamilton and north central Herkimer Counties, including the following
locations... Nehasane, Sabattis, Partlow, Robinwood, Lyon Lake and
Lake Lila.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4388 7506 4398 7516 4408 7517 4409 7516
4405 7506 4410 7451
TIME...MOT...LOC 2043Z 236DEG 41KT 4400 7506
DBTLocal storm report, May 29, 5:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT FRI MAY 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 SSW JOHNSTOWN 43.00N 74.38W
05/29/2020 FULTON NY 911 CALL CENTER
TREES AND WIRES DOWN, TIME ESTIMATED BY RADAR
&&
EVENT NUMBER ALY2002435
RATHBUNLocal storm report, May 29, 5:20 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT FRI MAY 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG JOHNSTOWN 43.01N 74.38W
05/29/2020 FULTON NY 911 CALL CENTER
TREES AND WIRES DOWN, TIME ESTIMATED BY RADAR
&&
EVENT NUMBER ALY2002436
RATHBUNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:09 PM EDT | Special Weather Statement | ALY | Fulton | 51 min |
| May 29, 12:26 PM EDT | Special Weather Statement | ALY | Hamilton | 49 min |
| May 29, 1:12 PM EDT | Special Weather Statement | ALY | Hamilton | 48 min |
| May 29, 1:27 PM EDT | Special Weather Statement | ALY | Saratoga | 48 min |
| May 29, 1:49 PM EDT | Special Weather Statement | ALY | Albany | 41 min |
| May 29, 2:09 PM EDT | Special Weather Statement | ALY | Saratoga | 51 min |
| May 29, 2:24 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 66 min |
| May 29, 2:32 PM EDT | Special Weather Statement | ALY | Hamilton | 43 min |
| May 29, 2:35 PM EDT | Special Weather Statement | ALY | Albany | 25 min |
| May 29, 3:27 PM EDT | Special Weather Statement | ALY | Rensselaer | 63 min |
| May 29, 3:29 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 10 min |
| May 29, 3:35 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 34 min |
| May 29, 3:45 PM EDT | Special Weather Statement | ALY | Herkimer | 60 min |
| May 29, 4:11 PM EDT | Special Weather Statement | ALY | Warren | 49 min |
| May 29, 4:13 PM EDT | Special Weather Statement | ALY | Fulton | 47 min |
| May 29, 4:23 PM EDT | Special Weather Statement | ALY | Montgomery, Saratoga | 52 min |
| May 29, 4:38 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 52 min |
| May 29, 4:43 PM EDT | Special Weather Statement | ALY | Hamilton | 32 min |
| May 29, 5:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 57 min |
| May 29, 5:24 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 66 min |
| May 29, 5:26 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 64 min |
| May 29, 5:35 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 55 min |
| May 29, 5:44 PM EDT | Tornado Warning | ALY | Saratoga, Warren | 31 min |
| May 29, 5:54 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren | 3 hr |
| May 29, 5:57 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Warren, Washington | 63 min |
| May 29, 6:06 PM EDT | Special Weather Statement | ALY | Greene | 24 min |
| May 29, 6:26 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 27 min |
| May 29, 6:32 PM EDT | Special Weather Statement | ALY | Dutchess | 28 min |
| May 29, 6:52 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 53 min |
| May 29, 7:37 PM EDT | Special Weather Statement | ALY | Dutchess | 23 min |
| May 29, 7:38 PM EDT | Special Weather Statement | ALY | Herkimer | 52 min |
| May 29, 7:57 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| May 29, 7:59 PM EDT | Special Weather Statement | ALY | Rensselaer | 31 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.